Home About us Current issue Back issues Submission Instructions Advertise Contact Login   

Search Article 
  
Advanced search 
 
Saudi Journal of Kidney Diseases and Transplantation
Users online: 174 Home Bookmark this page Print this page Email this page Small font sizeDefault font size Increase font size 


 
CASE REPORT Table of Contents   
Year : 2004  |  Volume : 15  |  Issue : 1  |  Page : 50-52
Neuropsychiatric Manifestations in a Patient Undergoing Hemodialysis Caused by Treatment with Oral Acyclovir


Department of Nephrology, Monastir Hospital, Monastir 5000, Tunisia

Correspondence Address:
Habib Skhiri
Department of Nephrology, Monastir Hospital, Monastir 5000
Tunisia
Login to access the Email id


PMID: 18202466

Rights and Permissions

A 50-year-old woman who was being treated with hemodialysis was admitted for severe neuropsychiatric symptoms. She tested positive for antibody to hepatitis C virus. Her medical history revealed ophthalmic herpes zoster four days before her admission for which she was started on oral acyclovir (800 mg three times daily). Four days later, she became disoriented and agitated. She had visual hallucinations and myoclonus. She was diagnosed as having acyclovir toxicity and was instituted on vigorous dialysis. The serum acyclovir levels normalized and the patient became asymptomatic with three dialysis sessions. Our case further reinforces that the dose of acyclovir should be reduced in patients with renal failure and that dialysis is a good form of treatment for over dosage.


[FULL TEXT] [PDF]*
Print this article  Email this article
    

  Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
  Related articles
   Citation Manager
  Access Statistics
   Reader Comments
   Email Alert *
   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3897    
    Printed81    
    Emailed0    
    PDF Downloaded430    
    Comments [Add]    

Recommend this journal